Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 18, 2021, 5:52 AM EST for Montgomery County, Toombs County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2021, 5:52 AM EST (10:52 UTC)
- Expired
- Feb 18, 2021, 6:45 AM EST
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS82 KFFC 181052
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
552 AM EST Thu Feb 18 2021
GAZ110>113-181145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
552 AM EST Thu Feb 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 AM EST...
At 552 AM EST...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving northeast at 55 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, Horse Creek Wma, New
Branch, Spring Hill, McNatt Falls, South Thompson, English Eddy,
Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3179 8293 3200 8287 3234 8238 3229 8235
3232 8223 3217 8218 3191 8223 3194 8228
3194 8238 3196 8238 3195 8239 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3193 8259 3192 8268 3178 8286
TIME...MOT...LOC 1052Z 240DEG 49KT 3203 8257
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 18, 5:01 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 18, 5:01 AM EST, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 501 AM EST Thu Feb 18 2021 .SHORT TERM /Today through Friday/... Low pressure is currently just offshore the western Florida panhandle. An inverted trough is situated across western GA. A large area of precipitation across central AL will continue to move eastward this morning. The low pressure center is expected to move onshore this morning and then across the FL panhandle and southeast GA through the day. The low will drag a cold front through, with high pressure building in from the west on Friday. Currently, temperatures are a bit warmer than expected across far north GA. Do think any potential for accumulating freezing rain or freezing drizzle has ended and will drop the Advisory. However, there is some potential for a rain/snow/sleet mix on the backside of the departing low pressure overnight. As usual, the deepest moisture will be pulling off to the east while the colder air begins to push in from the NW. Accumulating snow/sleet is not expected at the lower elevations of northern GA, but a few tenths is possible at elevations above 2000 feet. Thunderstorms still possible across central and south central GA today. With weak mid level lapse rates and low surface instability, thunderstorm coverage should be limited. However,there is still some potential for isolated strong to possibly a severe thunderstorm nearest to the track of the low center and warm front. The main hazards from any severe thunderstorm would be damaging wind gusts. An isolated brief weak tornado could be possible, especially along the warm front. PWATs for this time of year remain well above normal and locally heavy rainfall continues possible. Forecast QPF for today remains about one to two inches across the southeast CWA. Will make no changes to the FFW at this time. The pressure gradient will be somewhat tight on Friday between the high pressure building in from the west and the departing coastal low to the east. Frequent wind gusts to 20-25mph are likely. NListemaa .LONG TERM /Friday Night through Wednesday/... The extended forecast begins with the low pressure system from the short term exiting the state with the low center moving up the eastern seaboard. As the system exits the area another surge of colder air will begin push into the area. Temps expected in the 20s across the entire area Sat morning. Temps will begin to quickly modify through the weekend as high pressure shifts across the state keeping things dry through Mon morning. Another shot of showers and thunderstorms moves in Monday afternoon as a developing system moves E out of the central plains Sunday and across the MS river valley Sunday night. The main low center moves NE into the eastern Great lake states Mon morning allowing the tail end of the front to sweep through GA Monday/Monday evening. The models are taking the main low center a bit further north than yesterdays run so will be keeping an eye on how things develop over the next few days with this. Another high pressure ridge builds in behind the exiting front keeping things dry through the end of the forecast. 01 && .AVIATION... 06Z Update... Widespread rain will continue overnight, but should begin to taper off shortly after 12Z for the metro TAF sites. Soundings do indicate that a period of prolonged DZ is likely this afternoon. Skies currently MVFR, but do expect IFR/LIFR to settle across the area and remain for the remainder of the afternoon into the overnight hours. Winds should switch to the NW during the early evening. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 44 38 53 28 / 90 60 30 0 Atlanta 46 35 46 26 / 80 40 20 0 Blairsville 46 31 43 21 / 90 40 20 0 Cartersville 46 32 46 22 / 80 30 10 0 Columbus 57 39 51 28 / 70 60 30 0 Gainesville 44 36 50 27 / 90 40 20 0 Macon 57 42 54 28 / 90 90 50 0 Rome 47 31 47 22 / 60 20 5 0 Peachtree City 49 35 49 25 / 80 40 20 0 Vidalia 69 46 53 34 / 90 90 70 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Feb 18, 5:23 AM EST, 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 523 AM EST Thu Feb 18 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 523 AM EST Thu Feb 18 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Periods of heavy rain and isolated to scattered thunderstorms are expected across north and central Georgia on Thursday. A few storms could be strong to severe, mainly across central Georgia, with the primary threats being damaging wind gusts and an isolated tornado. On the back side of this system, there will be a chance for a rain/snow mix across portions of north Georgia late Thursday night into Friday morning. Accumulations look to be minimal, if any, at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There will be another chance for showers and thunderstorms across north and central georgia Monday as another front sweeps through the region. Dry conditions expected otherwise. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Feb 18, 5:52 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 AM EST Thu Feb 18 2021
GAZ110>113-181145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
552 AM EST Thu Feb 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 AM EST...
At 552 AM EST...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving northeast at 55 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, Horse Creek Wma, New
Branch, Spring Hill, McNatt Falls, South Thompson, English Eddy,
Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3179 8293 3200 8287 3234 8238 3229 8235
3232 8223 3217 8218 3191 8223 3194 8228
3194 8238 3196 8238 3195 8239 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3193 8259 3192 8268 3178 8286
TIME...MOT...LOC 1052Z 240DEG 49KT 3203 8257The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:51 AM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 54 min |
| Feb 18, 8:34 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 7 days |
| Feb 18, 8:41 AM EST | River Flood Warning | FFC | Dade | 12 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.